• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

URGENT: Does stopping Vyvanse cause weight gain?

S

SapphireMoon

New member
Joined
Sep 4, 2014
Messages
2
I am freaking out. To summarize, I had a history of depression, got treatment for it last year that seemed to work great (rTMS, which is a non-invasive brain stimulation procedure done for 5 mins daily for 4-6 weeks), and my mood was finally under control. The doc suggested a 50g dose of Vyvanse in addition to my long-term Cipralex to keep the effects up. For the first few months it was GREAT - super mood, motivation, energy, etc. But the TMS effects have been wearing off for the past couple months (meds stayed the same) and I'll be getting another round of treatment soon.
Here's the PROBLEM: the past couple months have been filled with super-intense mood swings, anxiety attacks, crying spells, fatigue, extreme depression that fluctuates within the span of minutes. I feel like I'm going mentally insane. AND I lost a significant amount of weight, even though it didn't affect my appetite at all. The doc took me off it completely starting today, being really concerned about my underweight condition. I'm TERRIFIED that I'll suddenly gain a bunch of weight.
Can someone please tell me this: does the Vyvanse itself cause weight loss/gain or does it indirectly influence weight via appetite? Like I said, my diet hasn't changed before/after starting it, but I lost weight. Does this mean stopping it will make me gain a bunch suddenly, if I keep my diet the same? FEEDBACK IS GREATLY NEEDED/APPRECIATED!! Thanks
 
Toasted Crumpet

Toasted Crumpet

ACCOUNT CLOSED
Joined
Feb 11, 2013
Messages
8,424
Location
under the Forum Troll bridge
Hi and :welcome:

I've not taken this myself but I looked it up and it is a type of amphetamine. According to wiki, withdrawal can increase appetite but it doesn't mention weight gain. Can you ask your pharamacist?

I'm more concerned though, that you say you're underweight yet you're terrified about gaining weight? Have you talked to your pdoc about your concerns?

As from what you say the mood swings etc that you've experienced on this drug sound horrible, so it's understandable your pdoc might have felt you needed to come off it, yet gaining weight seems to be your greatest fear even though you're underweight.
 
Top